Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 4, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Jan 23, 2023, 2:00 PM CST for 7 counties in Arkansas; 20 counties in Texas; 17 parishes in Louisiana. It took effect at Jan 24, 2023, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2023, 2:00 PM CST (20:00 UTC)
- In effect from
- Jan 24, 2023, 12:00 PM CST
- Expired
- Jan 25, 2023, 3:19 AM CST
- In force
- 15 hr
- Issued by
- NWS Shreveport, LA
All 44 counties
Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 7 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616 WWUS74 KSHV 232000 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 200 PM CST Mon Jan 23 2023 ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-240400- /O.NEW.KSHV.WI.Y.0004.230124T1800Z-230125T1200Z/ Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union- Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 200 PM CST Mon Jan 23 2023 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 AM CST WEDNESDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana and east and northeast Texas. * WHEN...From noon Tuesday to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 50
3 follow-up statements
884 WWUS74 KSHV 241228 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 628 AM CST Tue Jan 24 2023 ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-242230- /O.CON.KSHV.WI.Y.0004.230124T1800Z-230125T1200Z/ Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union- Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 628 AM CST Tue Jan 24 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY... * WHAT...Easterly winds of 15 to 25 mph with gusts up to 40 mph expected to shift to Northeast late today and to Northwest during the overnight under the spinning upper low. * WHERE...In southern Arkansas, northern Louisiana and eastern Texas. * WHEN...From noon today to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. Also, boaters on area lakes should use extra caution as strong winds and rough waves can overturn small craft. In addition, heavy rainfall and wave splash over can easily swamp small boats. && $$ 24
170 WWUS74 KSHV 242222 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 422 PM CST Tue Jan 24 2023 ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-251200- /O.CON.KSHV.WI.Y.0004.000000T0000Z-230125T1200Z/ Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union- Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 422 PM CST Tue Jan 24 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Northeast winds of 15 to 25 mph with gusts up to 35 mph expected to shift to the northwest later tonight. * WHERE...In southern Arkansas, northern Louisiana and eastern Texas. * WHEN...tonight through 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 13
638 WWUS74 KSHV 250919 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 319 AM CST Wed Jan 25 2023 ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-251030- /O.CAN.KSHV.WI.Y.0004.000000T0000Z-230125T1200Z/ Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union- Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 319 AM CST Wed Jan 25 2023 ...WIND ADVISORY IS CANCELLED... The vigorous upper low and surface low continue to track away from the four state area this morning. Our sustained wind speeds will continue to remain below 20 mph going forward today. West to Northwest winds will continue at 10 to 15 mph for the most part with gusts continuing from 20 to 25 mph range. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 11:45 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 23, 11:45 AM CST, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1145 AM CST Mon Jan 23 2023 ...New AVIATION... .UPDATE... Issued at 1019 AM CST Mon Jan 23 2023 A seasonably chilly air mass in place, light winds, and clear skies combined to give up widespread frosty conditions this morning. Temperatures are now slowly rising with plenty sunshine at mid-morning and expect the sunshine to continue through the afternoon. Previously-forecast high temperatures for this afternoon in the mid to upper 50s look on track. Expect a downturn in the weather to start tonight as clouds move back in, in advance of a big incoming weather-maker tomorrow. Fortunately we are not anticipating much in the way of severe weather with this system, but there will be plenty of rain and even the potential for snow northwest of the I-30 corridor. Much more to come on this with the afternoon discussion. /50/ && .SHORT TERM... (Monday through Tuesday) Issued at 207 AM CST Mon Jan 23 2023 Satellite imagery is revealing clear skies across the region as of 23/08z. Surface observations as of the same time are showing temperatures in the 30s across the region. Expecting temperatures to drop a few more degrees through the remainder of the night. Be sure kids are bundled up going out to school this morning as temperatures will be at or below freezing around sunrise. Upper-air pattern this morning somewhat resembles an Omega Block, with a closed low near the Great Lakes region, another closed low near the Four Corners region and ridging across the central CONUS. This ridging will keep conditions quiet across the region through the day today and most of tonight. The Four Corners closed low will gradually continue to dig southeast into far western Texas by around 24/06z. From here, the low will track into western and then north central Texas during the early morning hours Tuesday. Out ahead of this, precipitation is expected to increase across the area by Tuesday morning and continuing through the day Tuesday. Not only will the rain continue through the day Tuesday, we should see fairly widespread moderate to heavy rain through the day as this system pushes through. Total rainfall amounts will generally range from around 1-2 inches through Tuesday night, with isolated higher amounts around 3 inches possible. The higher amounts are expected to be across our southern zones of deep east Texas and central Louisiana. After the chilly start this morning, temperatures will rebound fairly quick into the lower to upper 50s with plenty of sunshine. Low temperatures tonight will once again dip into the 30s across the region, with some locations in deep east Texas remaining in the lower 40s. Tuesday will be chilly and wet, with temperatures struggling to climb into the 40s to mid 50s. The more interesting part of this system will come Tuesday night into early Wednesday morning. Which is just outside of the short term period. See the long term discussion for more information on the potential for wintry precipitation... /33/ && .LONG TERM... (Tuesday Night through Monday) Issued at 207 AM CST Mon Jan 23 2023 By Tuesday evening, the center of the upper-level trough axis and closed low will be lifting across the Red River from NE TX into SE OK and SW AR. At the sfc, a low and trailing cold front will shift NE along the TX coast into western LA with convection expected to still be widespread. Given these dynamics in play, thunderstorms will likely persist along and south of I-20 and possibly farther north as strong upper forcing continues to expand NE along the ejecting trough. In fact, a few strong to marginally severe storms cannot be ruled out in our far SE zones where the greatest forcing will reside and a Marginal Risk is highlighted across central LA. Meanwhile, much colder air wrapping in behind the trough and closed low will result in a wintry mix developing as rain transitions to snow along the middle Red River Valley north of the I-30 corridor. Given that sfc temperatures will be near to slightly above freezing in these areas as snow begins, any accumulations should be light and generally confined to grassy surfaces and elevated objects. However, isolated areas in the higher elevations of northern McCurtain County and adjacent SW AR could see a dusting up to near an inch possible trough early Wednesday morning before precipitation gradually comes to an end. As far as rainfall amounts are concerned, most areas can expect anywhere from 1-2 inches with isolated higher totals possible in our southern zones. Finally, it is worth noting that gusty winds will also accompany this storm system as a tight pressure gradient around the sfc low will likely result in wind advisory conditions as speeds increase to around 15-25 mph with even higher gusts through Wednesday morning. Beyond Tuesday night and early Wednesday morning, cooler and drier weather will prevail as high pressure builds into the region. Near to sub-freezing overnight temperatures are expected both Wednesday and Thursday night with strong cold air advection spreading south. By the end of the week on Friday, look for a gradual warming trend to take shape as high pressure shifts east of the region and brings a return to southerly flow. The next upper-level disturbance will arrive by next weekend and bring our next chance of rainfall late Saturday through the remainder of the weekend. /19/ && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Mon Jan 23 2023 VFR conditions are anticipated through most of the night, although mid to high layer clouds will be on the increase from the west starting this evening. Through this period, expect surface winds mainly from the ENE to E at 5 to 10 mph. Late tonight, mainly towards daybreak, anticipate lighter showers moving in from the southwest as ceilings in the 4 to 8 kft range build in. After daybreak there will be a considerable increase in shower activity from the west and southwest with TYR/LFK potentially experiencing some TS before midday. Ceilings will lower from MVFR to IFR from west to east as we go from mid morning through early afternoon. Winds from the E will pick up in all areas through the morning with gusts from 20 to 30 mph likely before midday at LFK/TYR. Beyond the TAF period, anticipate conditions continuing to trend downhill and windier at all sites through the afternoon hours. /50/ && .PRELIMINARY POINT TEMPS/POPS... SHV 56 39 51 39 / 0 0 100 60 MLU 54 35 52 40 / 0 0 90 90 DEQ 55 33 44 33 / 0 0 100 90 TXK 54 36 47 37 / 0 0 100 90 ELD 53 33 47 35 / 0 0 90 90 TYR 55 40 49 37 / 0 20 100 50 GGG 55 38 49 37 / 0 10 100 50 LFK 58 41 56 38 / 0 30 100 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...33 LONG TERM....19 AVIATION...50
Hazardous weather outlook, Jan 23, 6:04 AM CST, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 604 AM CST Mon Jan 23 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241215- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 604 AM CST Mon Jan 23 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Excessive rainfall is possible on Tuesday as a strong upper-level disturbance enters the region with widespread showers and isolated thunderstorms. Periods of heavy rainfall may create a flash flooding threat with one to two inch rain amounts and isolated higher totals. As the disturbance shifts northeast just prior to exiting the region on Tuesday night through early Wednesday, temperatures will be cold enough for some wrap-around precipitation north of I-30 to fall as a wintry mix of rain and snow. Therefore, only light snow accumulations will be possible on grassy and elevated surfaces such as bridges and overpasses. However, no major travel impacts are anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:06 PM CST | Winter Weather Advisory | SHV | Howard, Sevier | 37 hr |
Nearby
Wind Advisories in Texas, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.